Alert archive / Alabama / High Wind Warnings in 2009
High Wind Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this high wind warning at Apr 13, 2009, 12:41 AM CDT for 26 counties in Alabama. It was in force for 7 hr. 30 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2009, 12:41 AM CDT (05:41 UTC)
- Expired
- Apr 13, 2009, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 26 counties
Autauga County, AL, Bibb County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 33 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 12:47 AM CDT | NON-TSTM WND DMG | 5 Nw Prattville, AL | TREE DOWN IN BOOTH AREA ON CR 81 |
| Apr 13, 12:55 AM CDT | NON-TSTM WND GST 52 | Jasper, AL | GUST FROM A GRAVITY WAVE |
| Apr 13, 12:55 AM CDT | NON-TSTM WND DMG | Jasper, AL | APPROXIMATELY 40-50 TREES DOWN...NUMEROUS ROADS BLOCKED...AND 12 HOMES WITH DAMAGE...REPORTED COUNTYWIDE. |
| Apr 13, 12:56 AM CDT | NON-TSTM WND DMG | Tuscaloosa, AL | TREE DOWN KALOOSA AVE WITH GUST OFF SKY CAM OF 58MPH...GRAVITY WAVE |
| Apr 13, 1:09 AM CDT | NON-TSTM WND DMG | Oneonta, AL | TREE DOWN ON A HOUSE ON SPRINGVILLE BLVD |
| Apr 13, 2:00 AM CDT | NON-TSTM WND DMG | Oneonta, AL | NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE ENTIRE COUNTY. |
| Apr 13, 2:08 AM CDT | NON-TSTM WND DMG | Remlap, AL | POWERLINES DOWN RED VALLEY ROAD...TWO LARGE TREES DOWN ON HWY 26 NEAR CULLMAN COUNTY LINE |
| Apr 13, 2:12 AM CDT | NON-TSTM WND DMG | Alabaster, AL | HWY 17 SW OF ALABASTER |
| Apr 13, 2:15 AM CDT | NON-TSTM WND DMG | 12 Se Fayette, AL | PUBLIC REPORTED ROOF BLOWN OFF OF A HOME |
| Apr 13, 2:21 AM CDT | NON-TSTM WND GST 60 | Birmingham, AL | BIRMINGHAM SKY CAM |
| Apr 13, 2:30 AM CDT | NON-TSTM WND DMG | Birmingham, AL | HUNDREDS OF TREES AND POWER LINES WERE BLOWN DOWN COUNTYWIDE. |
| Apr 13, 3:00 AM CDT | NON-TSTM WND DMG | Gadsden, AL | NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE COUNTY. SEVERAL ROADWAYS WERE BLOCKED AND A FEW STRUCTURES WERE DAMAGED BE FALLEN TREES. SEVERAL AREAS WERE WITHOUT POWER FOR AT LEAST 12 HOURS. |
| Apr 13, 3:30 AM CDT | NON-TSTM WND DMG | Center Point, AL | TREES DOWN IN CENTER POINT...SOME LARGE TREES ON HOUSES |
| Apr 13, 3:50 AM CDT | NON-TSTM WND DMG | Anniston, AL | POWERLINES DOWN |
| Apr 13, 4:00 AM CDT | NON-TSTM WND DMG | Millbrook, AL | SEVERAL TREES WERE BLOWN DOWN ACROSS THE WHOLE COUNTY. |
| Apr 13, 4:00 AM CDT | NON-TSTM WND DMG | Rockford, AL | SEVERAL TREES WERE BLOWN DOWN ACROSS THE COUNTY ASSOCIATED WITH A GRAVITY WAVE OR WAKE LOW. |
| Apr 13, 4:15 AM CDT | NON-TSTM WND DMG | Anniston, AL | MULTIPLE LAW ENFORCEMENT SOURCES REPORTING TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
| Apr 13, 4:30 AM CDT | NON-TSTM WND DMG | Childersburg, AL | TREES AND POWERLINES DOWN ON CHEROKEE LANE. |
| Apr 13, 4:30 AM CDT | NON-TSTM WND DMG | Oak Grove, AL | TREE DOWN ON RESIDENCE ON TUSKEGEE RD...NO REPORTS OF INJURIES AT THIS TIME. |
| Apr 13, 4:30 AM CDT | NON-TSTM WND DMG | Talladega, AL | TREES DOWN ON PROVIDENCE RD AND AVE H. POWER OUTAGES ALSO REPORTED IN THE CITY. |
| Apr 13, 4:45 AM CDT | NON-TSTM WND DMG | 3 S Grant Town, AL | TREE DOWN ON CEDARS RD IN MUNFORD. |
| Apr 13, 4:45 AM CDT | NON-TSTM WND DMG | Sylacauga, AL | TREES AND POWERLINES DOWN ON W WALNUT ST. |
| Apr 13, 5:15 AM CDT | NON-TSTM WND DMG | Gadsden, AL | SEVERAL TREES WERE BLOWN DOWN COUNTYWIDE. |
| Apr 13, 5:30 AM CDT | NON-TSTM WND DMG | Ohatchee, AL | TREE FELL ON OCCUPIED VEHICLE ON GREENSPORT RD...STATUS OF DRIVER UNKNOWN AT THIS TIME. |
| Apr 13, 6:00 AM CDT | NON-TSTM WND DMG | 2 Wsw Prattville, AL | POWERLINES DOWN ON GIN SHOP HILL RD AND COOK RD. |
| Apr 13, 6:00 AM CDT | NON-TSTM WND DMG | 8 Nw Prattville, AL | TREE DOWN ON CR 81. |
| Apr 13, 6:00 AM CDT | NON-TSTM WND DMG | Dadeville, AL | A FEW TREES WERE BLOWN DOWN ACROSS THE COUNTY DUE TO A WAKE LOW OR GRAVITY WAVE. |
| Apr 13, 6:10 AM CDT | NON-TSTM WND DMG | Centre, AL | TREES DOWN AND POWER OUTAGES ALL ACROSS THE COUNTY. |
| Apr 13, 6:30 AM CDT | NON-TSTM WND DMG | Newell, AL | TREES DOWN ACROSS SEVERAL ROADS IN THE NORTHERN PART OF THE COUNTY...HWY DEPT AND FIRE DEPTS ARE WORKING TO CLEAR THE ROADS. |
| Apr 13, 7:10 AM CDT | NON-TSTM WND GST 43 | Wedowee, AL | 43 MPH WIND AT THE EMA OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 130541 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1241 AM CDT MON APR 13 2009 ...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA... ALZ030>033-039-040-130645- /O.CAN.KBMX.WI.Y.0005.000000T0000Z-090413T0900Z/ SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA 1241 AM CDT MON APR 13 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$ ALZ011>015-017-022>025-034-035-130900- /O.UPG.KBMX.WI.Y.0005.000000T0000Z-090413T0900Z/ /O.NEW.KBMX.HW.W.0001.090413T0541Z-090413T0900Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-BIBB-CHILTON- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...CENTREVILLE...CLANTON 1241 AM CDT MON APR 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS COUNTIES IN WEST CENTRAL ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ALZ018>021-026>029-036>038-041-043-047-130900- /O.NEW.KBMX.HW.W.0001.090413T0541Z-090413T0900Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-ELMORE-LEE- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE...PRATTVILLE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA 1241 AM CDT MON APR 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS COUNTIES IN WEST CENTRAL ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
000 WWUS74 KBMX 130848 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 AM CDT MON APR 13 2009 ...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA... ALZ011>015-022-023-034-041-131000- /O.EXP.KBMX.HW.W.0001.000000T0000Z-090413T0900Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-BIBB- AUTAUGA- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA... CENTREVILLE...PRATTVILLE 348 AM CDT MON APR 13 2009 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. $$ ALZ017>021-024>029-035>038-043-047-131300- /O.EXT.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-ELMORE-LEE- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA 348 AM CDT MON APR 13 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING. SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS COUNTIES IN WEST CENTRAL ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KBMX 131106 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 606 AM CDT MON APR 13 2009 ...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA... ALZ017-024-025-035-131215- /O.CAN.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/ BLOUNT-JEFFERSON-SHELBY-CHILTON- INCLUDING THE CITIES OF...ONEONTA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...CLANTON 606 AM CDT MON APR 13 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING HAS BEEN CANCELLED FOR BLOUNT JEFFERSON SHELBY AND CHILTON COUNTIES. $$ ALZ018>021-026>029-036>038-043-047-131300- /O.CON.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-LEE- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA 606 AM CDT MON APR 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS COUNTIES IN WEST CENTRAL ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KBMX 131130 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 AM CDT MON APR 13 2009 ...GUSTY WINDS SPREADING ACROSS CENTRAL ALABAMA... ALZ018-019-026-027-131230- /O.CAN.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/ ETOWAH-CALHOUN-ST. CLAIR-TALLADEGA- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...PELL CITY... MOODY...TALLADEGA...SYLACAUGA 630 AM CDT MON APR 13 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND WARNING HAS BEEN CANCELLED FOR ETOWAH CALHOUN ST CLAIR AND TALLADEGA COUNTIES. $$ ALZ020-021-028-029-036>038-043-047-131300- /O.CON.KBMX.HW.W.0001.000000T0000Z-090413T1300Z/ CHEROKEE-CLEBURNE-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE- LEE- INCLUDING THE CITIES OF...CENTRE...HEFLIN...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE...WETUMPKA...TALLASSEE...AUBURN...OPELIKA 630 AM CDT MON APR 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. SIGNIFICANT WINDS ASSOCIATED WITH A GRAVITY WAVE ARE EXPECTED ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF CENTRAL ALABAMA THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BE CAPABLE OF UPROOTING TREES...DAMAGING SMALL STRUCTURES...AND CAUSING POWER OUTAGES. SIGNIFICANT DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS COUNTIES IN WEST CENTRAL ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this high wind warning went out at Apr 13, 12:28 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 13, 12:28 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1228 AM CDT MON APR 13 2009 .UPDATE...06Z TAF DISCUSSION. && .SHORT TERM...TONIGHT THROUGH TUESDAY. SEVERE WEATHER WILL BE POSSIBLE ACROSS CENTRAL ALABAMA BEGINNING TONIGHT AND LAST THROUGH THE DAY MONDAY. TAKING A LOOK AT THE OVERALL PATTERN...WE WILL SEE A WARM FRONT MOVING NORTH TONIGHT...WITH A COLD FRONT MOVING THROUGH THE DAY ON MONDAY. THIS IS WHERE THE SYSTEM GETS COMPLICATED. THERE IS ACTUALLY A THREE PHASE SYSTEM THAT WILL HAVE THE CAPABILITY OF IMPACTING THE AREA WITH SEVERE WEATHER. TAKING A PEEK AT RADAR THIS AFTERNOON...QUITE A BIT OF CONVECTION TO OUR WEST...IN CENTRAL MISSISSIPPI. MOST OF THE ACTIVITY HERE IS MOVING NORTHEAST...WHILE THE LINE IS MOVING EAST. THIS IS WELL AHEAD OF THE MAIN FRONT. THUNDERSTORMS WILL BE LIKELY TO NUMEROUS AFTER 7 PM TONIGHT...WITH A THREAT OF LARGE HAIL AFTER MIDNIGHT WITH ANY ISOLATED SEVERE THUNDERSTORM. LAPSE RATES TONIGHT WITH THE THIS BOUNDARY WILL CONTINUE TO WORK EASTWARD OVERNIGHT. ALTHOUGH THIS NORTHERN BAND HAS BEEN ON THE WEAKENING TREND OVER THE PAST SEVERAL HOURS. HOWEVER...THE SOUTHERN PORTION OF THIS LINE IS BEGINNING TO PUMP A LOT OF MOISTURE NORTHWARD BEHIND THIS LINE. MODELS CONTINUE TO HINT AT REDEVELOPMENT BEHIND THIS INITIAL WAVE AS WELL. AT THE SAME TIME...A WARM FRONT WILL BEGIN TO LIFT NORTHWARD TONIGHT. THIS WILL ENHANCE THE POSSIBILITY OF SEVERE WEATHER ACROSS THE SOUTHERN SECTIONS OF THE AREA. THE QUESTION HERE WILL BE HOW FAR NORTH WILL THE FRONT LIFT ON MONDAY BEFORE THE FRONT MOVES THROUGH. THIS WILL BE IMPORTANT WITH THE OVERALL WEATHER MODE FOR MONDAY INTO MONDAY AFTERNOON AS THE MAIN COLD FRONT MOVES THROUGH. LAPSE RATES ON MONDAY ARE PROJECTED TO BE GREATER THAN 8...WITH CAPE VALUES BETWEEN 1000 AND 2000 J/KG. SO IF STORMS CAN GET GOING THEY WILL BE ROTATING. STILL SOME UNCERTAINTIES WITH THE OVERALL TIMING...AND SPECIFICS WITH THE CONVECTION...BUT SOME CONFIDENCE IS GROWING WITH THE POTENTIAL FOR THE SEVERE WEATHER THROUGH MONDAY AFTERNOON. AGAIN THERE WILL LIKELY BE WAVES OF CONVECTION...UNTIL THE COLD FRONT ACTUALLY WORKS THROUGH MONDAY AFTERNOON INTO MONDAY EVENING. WE MAY EVEN SEE A SIGNIFICANT BREAK IN THE WEATHER MONDAY MORNING/EARLY AFTERNOON AHEAD OF THE COLD FRONT ITSELF. THIS WOULD ONLY HELP INCREASE THE INSTABILITY OVER THE AREA. THERE IS SOME CONCERN ON THE ENDING TIME OF THE RAIN. GFS WANTS TO SHUT OFF PRECIPITATION AS EARLY MIDNIGHT...WHILE THE NAM KEEPS IT ACROSS THE SOUTH THROUGH TUESDAY MORNING. WENT WITH A COMPROMISE OF THE TWO AS THE GFS HAS BEEN FASTER OVER THE PAST SEVERAL RUNS...HOWEVER... PRECIPITATION ON THE RADAR IS CURRENTLY 2 TO 3 HOURS AHEAD OF THE NAM. EITHER WAY...TUESDAY WILL LIKELY BE DRY FOR MOST OF THE AREA...WITH SLIGHTLY BELOW SEASONABLE TEMPERATURES. && .AVIATION...06Z TAF DISCUSSION. MASS OF SHOWERS AND THUNDERSTORMS WILL SLOWLY PUSH EASTWARD OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO BE ONGOING FOR THE NEXT SEVERAL HOURS FOR ALL SITES BUT TCL. CEILINGS SHOULD MAINLY BE MVFR WITH THE RAIN AREA BUT COULD DROP TO IFR FOR A BRIEF PERIOD AFTER THE RAIN ENDS. WINDS BEHIND THE PRECIPITATION SHIELD ARE EASTERLY AND VERY STRONG WITH SUSTAINED SPEEDS OF 15 TO 20 KTS AND GUSTS TO 35 KTS. AS THIS CURRENT SYSTEM FINALLY PUSHES OUT OF SOUTHEAST ALABAMA LATE MORNING/EARLY AFTERNOON...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP BETWEEN 00Z AND 06Z ACROSS NORTH ALABAMA AS A COLD FRONT PUSHES INTO THE STATE. && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY ALONG AND WEST OF INTERSTATE 65 UNTIL 4 AM. && 16/88
Hazardous weather outlook, Apr 12, 11:16 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1116 PM CDT SUN APR 12 2009 ALZ011>015-017>050-140316- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1116 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO SHIFT EASTWARD ACROSS SOUTH CENTRAL ALABAMA THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. THE GREATEST AREAS OF CONCERN ARE ALONG AND SOUTH OF A LINE FROM LIVINGSTON TO AUBURN. ISOLATED TORNADOES...AND DAMAGING WIND GUSTS WILL BE POSSIBLE. IN ADDITION TO THE STRONG AND SEVERE STORM THREAT...AN AREA OF HIGH WINDS ALONG THE BACK EDGE OF THE PRECIPITATION IN WEST CENTRAL ALABAMA...IS PRODUCING WIND GUSTS OF UP TO 45 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT FOR AREAS NEAR AND WEST OF ALABAMA HIGHWAY 43...THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THROUGHOUT MONDAY ACROSS ALL OF CENTRAL ALABAMA. THE THREATS DURING THE DAY WILL BE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. MORE SEVERE WEATHER IS EXPECTED TO DEVELOP AROUND SUNSET ON MONDAY. THIS WILL BE ASSOCIATED WITH THE ACTUAL COLD FRONT. BEGINNING IN THE EARLY EVENING HOURS A SQUALL LINE WILL DEVELOP AND BEGIN TO MOVE INTO THE WESTERN COUNTIES OF ALABAMA. THE MAIN THREATS WITH THIS LINE OF CONVECTION WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES. THIS LINE IS EXPECTED TO EXIT THE EASTERN COUNTIES AFTER MIDNIGHT. WITH THE LIKELIHOOD OF SEVERE WEATHER MOVING INTO THE AREA...PLEASE PAY SPECIAL ATTENTION TO FUTURE FORECASTS ASSOCIATED WITH THIS SYSTEM. CHANGES TO TIMING AND INTENSITY ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS LIKELY MONDAY AND MONDAY EVENING.
In the hours before
Local storm report, Apr 12, 10:01 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND GST VERNON 33.76N 88.11W
04/12/2009 E50 MPH LAMAR AL EMERGENCY MNGR
EM REPORTS WIND GUSTS TO 50 MPH CAUSED POWER OUTAGES IN
VERNON AND VEHICLE ACCIDENT BETWEEN VERNON AND SULLIGENT.
NO INJURIES REPORTED.
&&
KSUMRALLLocal storm report, Apr 12, 10:06 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM NON-TSTM WND DMG VERNON 33.76N 88.11W
04/12/2009 LAMAR AL EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN ACROSS VERNON AND
SULLIGENT WITH GRAVITY WAVE.
&&
KSUMRALLLocal storm report, Apr 12, 10:25 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM NON-TSTM WND DMG HAMILTON 34.14N 87.98W
04/12/2009 MARION AL EMERGENCY MNGR
MULTIPLE TREES DOWN IN THE CITY OF HAMILTON DUE TO
GRAVITY WAVE. WEST SIDE OF CITY WITHOUT POWER.
&&
KSUMRALLLocal storm report, Apr 12, 10:39 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1039 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM NON-TSTM WND GST HAMILTON 34.14N 87.98W
04/12/2009 M52 MPH MARION AL EMERGENCY MNGR
MEASURED WING GUST OF 52 MPH AT THE EMERGENCY MANAGEMENT
OFFICE IN HAMILTON.
&&
KSUMRALLLocal storm report, Apr 13, 12:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 AM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM NON-TSTM WND DMG 2 N NORTHPORT 33.27N 87.59W
04/13/2009 TUSCALOOSA AL TRAINED SPOTTER
SHINGLES OFF OF AN APARTMENT BUILDING ALONG MCFARLAND
BLVD ESTIMATED BETWEEN 50 AND 60 MPH.
1203 AM NON-TSTM WND DMG FAYETTE 33.69N 87.83W
04/13/2009 FAYETTE AL BROADCAST MEDIA
UTILITY POLES SNAPPED. EXTENSIVE POWER OUTAGES IN
FAYETTE.
1225 AM NON-TSTM WND DMG HAYDEN 33.92N 86.75W
04/13/2009 BLOUNT AL BROADCAST MEDIA
TREE DOEN ON COUNTY ROAD 7 WEST OF HAYDEN AND TREE DOWN
ON COUNTY ROAD 6 AT ROYAL.
&&
JSIRMONLocal storm report, Apr 13, 12:36 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 AM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM NON-TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/13/2009 MARION AL TRAINED SPOTTER
NUMEROUS TREES DOWN AROUND HACKLEBURG. ONE TREE ON HOUSE.
&&
JSIRMONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:45 PM CDT | Wind Advisory | BMX | Bibb, Blount, Chilton, Dallas, Fayette, Greene and 12 more | 4 hr |
| Apr 12, 10:34 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 41 min |
| Apr 12, 11:10 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| Apr 12, 11:55 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 35 min |
| Apr 13, 12:25 AM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes, Montgomery | 35 min |
| Apr 13, 1:00 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 45 min |
| Apr 13, 4:30 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 45 min |
| Apr 13, 4:53 AM CDT | Tornado Warning | BMX | Barbour, Russell | 27 min |
Nearby
High Wind Warnings in Alabama, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.